Remarks on the geometric structure of port-Hamiltonian systems
Authors
Jonas Kirchhoff, Bernhard Maschke
Abstract
We study the geometric structure of port-Hamiltonian systems. Starting with the intuitive understanding that port-Hamiltonian systems are “in between” certain closed Hamiltonian systems, the geometric structure of port-Hamiltonian systems must be “in between” the geometric structures of the latter systems. These are Courant algebroids; and hence the geometric structures should be related by Courant algebroid morphisms. Using this idea, we propose a definition of an intrinsic geometric structure and show that it is unique, if it exists.
Keywords
Dirac structures; port-Hamiltonian systems; nonlinear systems; geometrical methods
Citation
- Journal: IFAC-PapersOnLine
- Year: 2024
- Volume: 58
- Issue: 6
- Pages: 274–279
- Publisher: Elsevier BV
- DOI: 10.1016/j.ifacol.2024.08.293
- Note: 8th IFAC Workshop on Lagrangian and Hamiltonian Methods for Nonlinear Control LHMNC 2024- Besançon, France, June 10 – 12, 2024
BibTeX
@article{Kirchhoff_2024,
title={{Remarks on the geometric structure of port-Hamiltonian systems}},
volume={58},
ISSN={2405-8963},
DOI={10.1016/j.ifacol.2024.08.293},
number={6},
journal={IFAC-PapersOnLine},
publisher={Elsevier BV},
author={Kirchhoff, Jonas and Maschke, Bernhard},
year={2024},
pages={274--279}
}
References
- Conlon, L. Topological Manifolds. Differentiable Manifolds 1–24 (1993) doi:10.1007/978-1-4757-2284-0_1 – 10.1007/978-1-4757-2284-0_1
- Courant, T. J. Dirac manifolds. Transactions of the American Mathematical Society vol. 319 631–661 (1990) – 10.1090/s0002-9947-1990-0998124-1
- Higgins, P. J. & Mackenzie, K. Algebraic constructions in the category of lie algebroids. Journal of Algebra vol. 129 194–230 (1990) – 10.1016/0021-8693(90)90246-k
- Jotz Lean, M. Dorfman connections and Courant algebroids. Journal de Mathématiques Pures et Appliquées vol. 116 1–39 (2018) – 10.1016/j.matpur.2018.06.016
- Kolár, (1993)
- Maschke, (1993)
- Merker, J. On the Geometric Structure of Hamiltonian Systems with Ports. Journal of Nonlinear Science vol. 19 717–738 (2009) – 10.1007/s00332-009-9052-3
- Uchino, K. Letters in Mathematical Physics vol. 60 171–175 (2002) – 10.1023/a:1016179410273
- Vysoký, J. Hitchhiker’s guide to Courant algebroid relations. Journal of Geometry and Physics vol. 151 103635 (2020) – 10.1016/j.geomphys.2020.103635